Alert archive / New Mexico / High Wind Watches in 2007
High Wind Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 30, 2007, 1:49 PM MST for Eddy County, New Mexico. It took effect at Feb 1, 2007, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2007, 1:49 PM MST (20:49 UTC)
- In effect from
- Feb 1, 2007, 8:00 AM MST
- Expired
- Feb 1, 2007, 3:50 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 302049 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 249 PM CST TUE JAN 30 2007 ...INCREASING WIND ACROSS GUADALUPE AND DAVIS MOUNTAINS THURSDAY... .AS AN UPPER LEVEL TROUGH NEARS THE AREA THURSDAY MID LEVEL WINDS WILL INCREASE AND SURFACE LOW PRESSURE WILL DEEPEN RESULTING IN AN INCREASE IN WINDS ACROSS THE MOUNTAINS. NMZ027-TXZ074-258-311000- /O.NEW.KMAF.HW.A.0002.070201T1800Z-070202T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 249 PM CST TUE JAN 30 2007 /149 PM MST TUE JAN 30 2007/ ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. WEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 TO 70 MPH ARE POSSIBLE THURSDAY AND THURSDAY NIGHT...ESPECIALLY ABOVE 6000 FT IN THE DAVIS MOUNTAINS AND IN THE FAVORED LOCATIONS OF THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS74 KMAF 311003 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 AM CST WED JAN 31 2007 ...INCREASING WINDS ACROSS GUADALUPE AND DAVIS MOUNTAINS THURSDAY... .A DEVELOPING LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE NATION WILL RESULT IN AN INCREASE IN WINDS OVER THE MOUNTAINS THURSDAY AND THURSDAY NIGHT. NMZ027-TXZ074-258-312100- /O.CON.KMAF.HW.A.0002.070201T1800Z-070202T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 403 AM CST WED JAN 31 2007 /303 AM MST WED JAN 31 2007/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. WEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 60 TO 70 MPH ARE POSSIBLE THURSDAY AND THURSDAY NIGHT...ESPECIALLY ABOVE 6000 FT IN THE DAVIS MOUNTAINS AND IN THE FAVORED LOCATIONS OF THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 312050 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CST WED JAN 31 2007 ...STRONG ARE WINDS EXPECTED ACROSS GUADALUPE AND DAVIS MOUNTAINS THURSDAY... .AS UPPER LEVEL TROUGH PASSES EAST OF THE AREA THURSDAY HIGH WINDS ARE EXPECTED TO DEVELOP ACROSS THE GUADALUPE AND DAVIS MOUNTAINS. WINDS MAY STAY UP INTO FRIDAY MORNING BUT SHOULD BE ON THE DECREASING TREND AFTER MIDNIGHT. NMZ027-TXZ074-258-011000- /O.EXT.KMAF.HW.A.0002.070201T1500Z-070202T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 250 PM CST WED JAN 31 2007 /150 PM MST WED JAN 31 2007/ ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 TO 65 MPH ARE POSSIBLE THURSDAY AND INTO FRIDAY MORNING...ESPECIALLY ABOVE 6000 FT IN THE DAVIS MOUNTAINS AND IN THE FAVORED LOCATIONS OF THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 011050 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 AM CST THU FEB 1 2007 ...STRONG WINDS EXPECTED TODAY AND TONIGHT ACROSS THE DAVIS MOUNTAINS ABOVE 6000 FEET AND THE GUADALUPE MOUNTAINS... ...VERY WINDY CONDITIONS EXPECTED THIS AFTERNOON ACROSS THE EDDY COUNTY PLAINS...UPPER TRANS PECOS...MARFA PLATEAU...AND BIG BEND... .A SLOW MOVING AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CREATE HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY AND TONIGHT. WINDS MAY REMAIN STRONG FRIDAY MORNING...BUT SHOULD BE ON THE DECREASING TREND AFTER MIDNIGHT TONIGHT. NMZ027-TXZ074-258-012100- /O.UPG.KMAF.HW.A.0002.070201T1500Z-070202T1200Z/ /O.NEW.KMAF.HW.W.0007.070201T1200Z-070202T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 450 AM CST THU FEB 1 2007 /350 AM MST THU FEB 1 2007/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/ FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED TODAY. TONIGHT...WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-TXZ057>060-067-080-081-012100- /O.NEW.KMAF.WI.Y.0001.070201T1900Z-070202T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...MARFA...BIG BEND NP... MARATHON 450 AM CST THU FEB 1 2007 /350 AM MST THU FEB 1 2007/ ...WIND ADVISORY IN EFFECT FROM 1 PM CST /NOON MST/ TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ TO 6 PM CST /5 PM MST/ THIS AFTERNOON. WEST WINDS WILL INCREASE BY AFTERNOON TO 25 TO 35 MPH...WITH GUSTS TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 30, 1:09 PM MST, 40 minutes earlier.
Area forecast discussion, Jan 30, 1:09 PM MST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CST TUE JAN 30 2007
.SHORT TERM...
CONCERN HAS INCREASED FOR MORE OF A WINTER MIX IN THE GDP MTNS
THIS EVENING AS KEPZ RADAR INDICATES PRECIP MOVING INTO THE W. RAWS
AT THE BOWL N40 AND PINERY N30. NAM12 SOUNDINGS SUGGEST THIS
WINTERY MIX BLO 6000 FT AT LEAST THRU 03Z. THEREAFTER COLUMN WILL
COOL ENUF TO BE MAINLY CONCERNED ABOUT SN/IP. HAVE INCLUDED THIS
MENTION IN PRODUCTS. SFC LOW PRESSURE CENTERED IN NE NM WILL GIVE
WAY TO SFC ANTICYCLONE BUILDING S IN WAKE OF COLD FRONT. MODEST 3HR
PRESSURE RISES OF 2MB HOLDING INVOF SE CO AND EXPECT THAT FRONT WILL
BE ARRIVE IN PB AROUND 02Z THIS EVENING...WHICH IS ABOUT 2HRS AHEAD
OF WRF40. GFS/WRF SOUNDINGS SUGGEST POST-FRONTAL LOW CLOUDS/FOG TO
DEVELOP AFTER 09Z AND WITH UPSLOPE/1000-850MB LIFT NOTED IN OMEGA
FIELD EXPECT THAT THIS WILL BE THE CASE. LOW TEMPS IN U20S TO L30S
IN MTNS/SE NM/PARTS OF PB INDICATE THERE IS A POSSIBILITY THAT SOME
FZFG WILL DEVELOP. HAVE OPTED TO INCLUDE FG/FZFG IN GRIDS AFTER 09Z
WITH VSBY 1/2-1 MILE. DRIER AIR WILL QUICKLY ADVECT INTO THE NE CWFA
AND HAVE LEFT MENTION OF FG OUT THERE. AS FOR WIND ASSOCD WITH
FROPA...15 MPH WITH HIER GUSTS EXPECTED ACRS PLAINS. A LITTLE
CONCERNED THAT FRONT MAY ACCELERATE THIS EVENING AND WINDS MAY BE A
LITTLE STRONGER. MOS GUIDANCE HAS TRENDED WINDS DOWN THRU GDP BUT
STILL EXPECT WINDY CONDITIONS THERE BEFORE SUNRISE.
.LONG TERM...
CUTOFF LOW OFF THE CALIFORNIA COAST THIS AFTERNOON WILL OPEN AND
HEAD TOWARD THE REGION TONIGHT AND WEDNESDAY...BEFORE PASSING OVER
THE FORECAST AREA THURSDAY. THERE WILL BE AT LEAST A SLIGHT CHANCE
OF PRECIPITATION THROUGH WEDNESDAY NIGHT...WITH DRIER WEATHER
THEREAFTER. COLDER TEMPERATURES ARE THEN EXPECTED FRIDAY AND
THROUGH THE WEEKEND.
AFOREMENTIONED UPPER TROUGH WILL BE PRECEDED BY A STRONG SHORTWAVE
TROUGH WEDNESDAY...ALONG WITH THE RRQ OF A 140+ KT H25 JET. THE
COMBINATION OF THESE FEATURES WILL RESULT IN A SLIGHT CHANCE TO
CHANCE OF PRECIPITATION AREAWIDE WEDNESDAY AND WEDNESDAY NIGHT.
SOME SNOW...AND A MIX OF RAIN AND SNOW...MAY FALL WEDNESDAY MORNING
FROM THE DAVIS MOUNTAINS...NORTH THROUGH THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS...THEN EASTWARD ACROSS THE PERMIAN
BASIN. DO NOT EXPECT MUCH ACCUMULATION SINCE WAA PROCESSES WILL BE
FAIRLY STRONG WEDNESDAY MORNING AND TEMPERATURES SHOULD RISE ABOVE
FREEZING AREAWIDE BY NOON. RAIN CHANCES WILL CONTINUE THROUGH THE
AFTERNOON...AND INCREASE WEDNESDAY NIGHT AS THE MAIN UPPER TROUGH
NEARS. HAVE LEFT THE GOOD CHANCE OF RAIN GOING WEDNESDAY NIGHT AS
THE SHORTWAVE WITH THE MAIN UPPER TROUGH WILL BE FAIRLY STRONG...
MOISTURE WILL BE READILY AVAILABLE...AND A FRONTAL BOUNDARY WILL
LIKELY BE OVER AT LEAST THE NORTHERN CWA. INCLUDED ISOLATED
THUNDERSTORMS AFTERNOON AND EVENING AS H7 TO H5 LAPSE RATES WILL BE
AROUND 7 C/KM OR HIGHER...AND THERE IS PROGGED TO BE SOME
INSTABILITY. LATE WEDNESDAY NIGHT...HAVE INCLUDED A MIX OF RAIN AND
SNOW OVER THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...AND OVER
PORTIONS OF SOUTHEAST NEW MEXICO. AGAIN...LITTLE ACCUMULATION IS
EXPECTED.
THE PASSAGE OF THIS UPPER TROUGH...ALONG WITH STRONG MID LEVEL
WINDS...COULD IMPART STRONG WINDS TO THE GUADALUPE AND DAVIS
MOUNTAINS ON THURSDAY AND THURSDAY NIGHT. THAT IS...UNLESS THE
AFOREMENTIONED COLD FRONT PUSHES SOUTHWESTWARD UP AGAINST BOTH
MOUNTAINS RANGES PRIOR TO THE PASSAGE OF THE UPPER TROUGH. STILL
UNCERTAIN WHETHER THIS WILL HAPPEN...SO WILL ISSUE A HIGH WIND WATCH
FOR THE GUADALUPE AND DAVIS MOUNTAINS FROM 01/18Z TO 02/12Z. MID
LEVEL WINDS ARE PROGGED TO SUBSIDE BY THEN.
AN ARCTIC AIRMASS WILL BE MAKING IT/S WAY SOUTH THROUGH THE CENTRAL
U.S. WEDNESDAY AND THURSDAY. THE EXACT TIMING OF THIS AIRMASS...AND
HOW MUCH OF SAME WILL SPILL SOUTH INTO SOUTHEAST NEW MEXICO AND WEST
TEXAS IS STILL UP IN THE AIR. THEREFORE...WILL CONTINUE WITH A
DRY...AND COLDER THAN MOS FORECAST THROUGH THE WEEKEND.
TEMPERATURES COULD VERY WELL END UP 10 TO 15 DEGREES BELOW
FORECASTED HIGHS AND LOWS ON SATURDAY THROUGH MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 35 48 32 52 / 30 30 60 10
CARLSBAD NM 34 53 32 54 / 30 30 50 10
DRYDEN TX 40 54 40 61 / 30 30 40 0
FORT STOCKTON TX 37 53 41 59 / 30 30 50 10
GUADALUPE PASS TX 31 48 33 50 / 30 30 50 0
HOBBS NM 32 49 30 50 / 30 30 50 20
MARFA TX 31 53 32 57 / 30 20 50 10
MIDLAND INTL AIRPORT TX 35 49 34 52 / 30 30 60 10
ODESSA TX 35 49 35 52 / 30 30 60 10
WINK TX 36 53 38 58 / 30 30 60 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 11 AM THURSDAY TO 5 AM MST FRIDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 12 PM CST /11 AM MST/ THURSDAY TO 6 AM CST
/5 AM MST/ FRIDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
49/67Hazardous weather outlook, Jan 30, 1:42 PM MST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CST TUE JAN 30 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-312015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 242 PM CST TUE JAN 30 2007 /142 PM MST TUE JAN 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTRY MIX OF SNOW...FREEZING RAIN...AND RAIN IS POSSBILE ACROSS THE GUADALUPE MOUNTAINS THIS EVENING. THE BEST CHANCE FOR ICE ACCUMULATION WILL BE BELOW 6000 FT WHERE LESS THAN ONE QUARTER INCH OF ICE IS POSSIBLE. ICE WILL HAVE THE POTENTIAL TO MAINLY FORM ON ELEVATED AND EXPOSED SURFACES. THE CHANCE OF RAIN WILL INCREASE ACROSS MUCH OF THE AREA AFTER MIDNIGHT. SNOW MAY MIX WITH RAIN NORTH AND WEST OF A LINE FROM SNYDER...TO HOBBS...TO NEAR CARLSBAD AND ALPINE. IN THE GUADALUPE MOUNTAINS A MIX PRIMARILY SNOW AND SLEET IS EXPECTED. ALSO AREAS OF FOG ARE EXPECTED TO DEVELOP WITH VISIBILITIES OF 1 TO 3 MILES. ALONG THE EAST SLOPES OF THE GUADALUPE AND DAVIS MOUNTAINS THE VISIBILITY MAY DROP BELOW 1 MILE INTO MID WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEST WINDS ARE EXPECTED TO INCREASE THURSDAY ACROSS THE DAVIS MOUNTAINS ABOVE 6000 FT...AND THE GUADALUPE MOUNTAINS. WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED. OTHERWISE MORE COLD WEATHER CAN BE EXPECTED ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO FRIDAY AND SATURDAY WITH HIGH TEMPERATURES SOME 15 TO 20 DEGREES BELOW NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.